...ay, there's the rub.
Dr. Horwath, this may be a strange question, but I'm asking it in all seriousness. I've been on Sustiva-Emtriva-Viread for 2.5 years now, with good results. Undetectable for 2 years now, and relatively minor side effects. Also in generally good spirits, especially since adding Lexapro to my regimen last fall.
I do, however, still have the occasional restless night's sleep due to those "vivid dreams" everyone's always talking about. Though I'm aware of them less than I was at the onset of treatment, they definitely still happen with regularity. And since I was never one to remember many of my dreams, I suspect that I'm actually having vivid dreams every single night and just not recalling them in the morning. Though the dreams themselves don't generally cause me much trouble, I am a little worried about their long-term ramifications...
Now, I'm no expert -- and I realize that a little knowledge can be a dangerous things! -- but I've read that dreams are an important way in which the mind works out the problems of the day. So I can't help but wonder if my conscious mind is being deprived of the therapeutic down-time it requires because my dreams are being artificially distorted by the drug.
Am I worrying needlessly, or might there be some validity to this apprehension? And if the latter, have there been any studies that address this issue?
You are worrying needlessly. There is no direct evidence on the psychological function of dreams, nor any evidence that a drug effect that changes dream quality or quantity has adverse psychological effects.